Wyoming, 2025High Wind in Wyoming, November 16 to 17, 2025
November 16 to 17, 2025 · NWS CYS · 1 event in 1 county or zone
High winds impacted the I-80 Corridor wind prone locations, resulting in hours of peak gust right around 57 to 60 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds impacted the I-80 Corridor wind prone locations, resulting in hours of peak gust right around 57 to 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 16, 5:17 PM MST, 3 hours 51 minutes earlier. Its key messages:
- A Pacific storm system will move into the area later this weekend bringing snow...rain...and cooler temperatures by Monday.
- Gradual cooling trend expected next week with a chance of rain and/or snow Thursday and Friday.
Area forecast discussion, Nov 16, 5:17 PM MST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
517 PM MST Sun Nov 16 2025
.KEY MESSAGES...
- A Pacific storm system will move into the area later this
weekend bringing snow...rain...and cooler temperatures by
Monday.
- Gradual cooling trend expected next week with a chance of rain
and/or snow Thursday and Friday.
&&
.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 516 PM MST Sun Nov 16 2025
This evening a negatively tilted trough axis will quickly move into
the Rocky mountains and through the Intermountain West. As the
trough axis pushes East-Northeast, southern Carbon county will be
the first to receive precipitation. First it will come down as rain
then quickly switch over to snow as the temperatures quickly drop
below freezing. The GFS places a band of Frontogenesis over southern
Carbon county as the axis moves through region. Due to the enhanced
lift over that area the region, the QPF was increased from the
previous forecast. However, It was also reduced from the WPC QPF as
most of the Hi-res and Global guidance had between 17 and 20 inches
of snow for the Sierra Madre and Snowy Mountain for the event. While
the NBM and WPC grids had 24 to 28 inches for the snow accumulation.
The only 12z run that had total snow accumulations that high was the
HRW FV3. So snow accumulations were kept between 15 and 18 inches to
match the overall general consensus with the other high-res models.
However, since the higher snow accumulations are contained to the
higher peaks with limited road access and the impacts are lessened
and a winter weather advisory was kept instead of upgrading it to a
winter storm warning as the snow accumulations might suggest. For
the lower elevations (areas east of I-25) the precipitation is
expected to mostly stay as a rain and only a couple tenths or less
are to be expected. For the mountain adjacent areas near I-25 a
rain/snow mix wouldn't be out of the question but any
accumulation wouldn't amount to much in those areas.
A high wind warning was also issued between 5 am to 11pm Monday.
General consensus had the 700mb jet moving over our wind prone areas
between 55 to 62 knots with a westerly to Northwesterly wind.
Looking at the Omega fields, strong subsident flow was progged
during the time that the winds at 700mb strengthen. The rap also
showed the surface gradient tightening throughout the day Monday
gaining confidence in the high wind scenario for the Arlington area
as well as the foothills and Summit area between Laramie and
Cheyenne. Due to the winds switching to a northwesterly flow the
Bordeaux area was kept out of the warning since Bordeaux tends to
under perform and not experience high winds from the Northwest
direction. Also to increase confidence in our High Wind scenario our
in house algorithm also had a 60 percent probability to achieve high
winds over Arlington and the Summit indicating a strong signal for
those higher winds to mix down along I-80. The trough is expected to
move out of our area by Tuesday morning.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 516 PM MST Sun Nov 16 2025
The long term forecast looks rather unremarkable as the pattern
takes a shift towards more seasonable weather. Cooler temperatures
are expected behind Sunday night's cold front, although temperatures
will still remain normal to slightly above average for this time of
year. Tuesday and Wednesday will feature warmer high
temperatures than Monday as weak ridging ushers in warmer air
aloft. Highs will be in the 40s and 50s, with some 60s
potentially sneaking into the Nebraska panhandle. For the most
part, subsidence under the ridge will keep precipitation at bay,
however, cannot rule out some light mountain snow from
increased mid-level moisture and orographic lift.
Heading into the end of the work week, a potential storm system
could impact the CWA. However, it appears models have trended this
system further south so that impacts to the CWA will be quite
minimal. Both the determininistic GFS and ECMWF as well as their
ensemble low clusters show the surface low developing pretty
far south in southeast Colorado/Oklahoma panhandle. Agreement
seems to be pretty good on the surface low development and
track, which will keep most of the precipitation out of the CWA.
As a result, lowered PoPs on Thursday and Friday below NBM
guidance. Temperatures will likely be colder both days as the
trough swings through the Rockies. However, the ECMWF advertises
colder temperatures than the GFS with colder air aloft.
Once this system moves out, temperatures look to warm back up over
the weekend, however models are in disagreement regarding whether or
not there will be precipitation.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 436 PM MST Sun Nov 16 2025
The next storm system will move into the area this evening. Rain
showers mixing with snow are expected to lead to MVFR to IFR
conditions at KLAR and KRWL beginning around 03 to 05z. After a
lull, rain and snow showers move back into KRWL for much of the
day Monday. Elsewhere, look for an initial round of showers to
move through overnight, which may linger through Tuesday around
KCDR and KAIA.
Look for strong gusty winds at all terminals behind the cold
front and through the day on Tuesday. Gusts in Wyoming will
range 30 to 40 knots, and will generally be 20 to 30 knots in
Nebraska.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from 5 AM to 11 PM MST Monday for WYZ110-116-
117.
Winter Weather Advisory until 8 PM MST Monday for WYZ112-114.
NE...None.
&&
SHORT TERM...MM
LONG TERM...SF
AVIATION...MNHazardous weather outlook, Nov 16, 1:45 PM MST, 7 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
145 PM MST Sun Nov 16 2025
NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-118-119-
172045-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Laramie County-
East Laramie County-
145 PM MST Sun Nov 16 2025
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A Pacific storm system will move into the area with chances for
precipitation, very windy conditions, and cooler temperatures.
Rain may mix with snow down to elevations of 7000 feet on Monday.
.Spotter information statement...
Precipitation reports would be appreciated.
WYZ104-105-109>117-172045-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
145 PM MST Sun Nov 16 2025
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A Winter Weather Advisory is in effect for the Sierra Madre and
Snowy Ranges of southeast Wyoming where 8+ inches of snow is
possible starting this evening. For the high valleys and the
Laramie Range, periods of snow possible through Monday with up to
2 inches of snow accumulation mainly on grassy and elevated
surfaces.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Light snow will taper to snow showers and flurries later on
Monday. Starting at 5am (12z) A High Wind Warning goes into effect
for the Arlington area and the Laramie foothills for wind gusts
up to 65 MPH along I-80. The High Wind Warning expires 11PM (06z
Tuesday) Monday Night. Very windy conditions are possible near the
Colorado border with gusts over 50 MPH likely.
.Spotter information statement...
Precipitation reports would be appreciated.
In the hours before
Special weather statement, Nov 16, 9:06 PM MST, 2 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
906 PM MST Sun Nov 16 2025
WYZ109-110-170615-
Central Carbon County-North Snowy Range Foothills-
Including the cities of Rawlins, Arlington, and Elk Mountain
906 PM MST Sun Nov 16 2025
...STRONG WINDS AND REDUCED VISIBILITY THROUGH MIDNIGHT...
A strong cold front moving through will bring wind gusts of 55 MPH
or greater along with rain showers mixing with or changing to
snow. This may lead to visibility under one mild and hazardous
travel conditions for light-weight and high profile vehicles.
A lull in snow shower activity is expected after midnight, but
this is expected to resume Monday morning. A High Wind Warning
remains in effect Monday for the Arlington and Elk Mountain
areas.
High Wind, North Snowy Range Foothills
- When
- November 16, 9:08 PM MST to November 17, 12:42 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Arlington East WYDOT sensor (WY23) 2 miles east-southeast of Arlington reported a wind gust of 65 mph at 4:22am on November 17th.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and High Wind in California, November 16 to 18, 2025$10 · 56 kt wind · 15 events
- Heavy Snow and Winter Weather in Maine, November 16 to 17, 202510 events
- Strong Wind in Virginia, November 16, 20251 injured · $2,000 · 1 event
- Winter Weather in Colorado, November 16 to 17, 20257 events
- Flooding in California, November 16 to 17, 20257 events
- Strong Wind in West Virginia, November 16, 2025$3,000 · 7 events
- Dense Fog in Montana, November 16, 20256 events
- Strong Wind and Winter Weather in New York, November 16 to 17, 20256 events
- Winter Storm and Winter Weather in New York, November 16 to 17, 20255 events
- Winter Storm in Vermont, November 16 to 17, 20254 events
- High Wind in Maryland, November 16, 202553 kt wind · 3 events
- Winter Weather and Strong Wind in Vermont, November 16 to 17, 20253 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1297919.